MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VALP REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VALP REAGENT; IN-VITRO DIAGNOSTICS
Catalog Number 6801710
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower and higher than expected valproic acid (valp) results were obtained from three levels of non-vitros biorad quality control (qc) fluids using vitros chemistry products valp reagent lot 2511-35-2886 on a vitros xt7600 integrated system.Vitros valp biorad level 1 results of 62.4, 63.2, 27.8 ug/ml versus the expected result of 38.7 ug/ml vitros valp biorad level 2 results of 120.4, 120.9 ug/ml versus the expected result of 76.9 ug/ml vitros valp biorad level 3 results of >150.0, >150.0 ug/ml versus the expected result of 113.8 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher and lower than expected results were from quality control fluids.The customer confirmed that patient results were not processed on the day of the event.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that lower and higher than expected valproic acid (valp) results were obtained from three levels of non-vitros biorad quality control (qc) fluids using vitros chemistry products valp reagent lot 2511-35-2886 on a vitros xt7600 integrated system.The assignable cause of the event is unable to be determined.Historical qc results for vitros valp lot 2511-35-2886 were within expectation prior to the event.Additionally, continual tracking and trending does not indicate a systemic issue with vitros valp lot 2511-35-2886.A reagent pack related issue cannot be ruled out as a contributor to the event.Although initial qc results obtained for the reagent pack on 01 aug 2025 were within expectation, the quality control processed on the same reagent pack (3241) on 04 aug 2025 was outside specification.It is possible that the vitros valp lot 2511-35-2886 reagent pack because compromised at some point between the runs of qc, however it is unable to be confirmed what could have occurred with the pack.An issue related to the quality control fluid in use at the time of the event is not a likely contributor, as the same quality control fluids used when the lower and higher than expected results were obtained produced acceptable results on 04 aug 2024 when run on a new vitros valp lot 2511-35-2886 reagent pack.

Brand Name
VITROS CHEMISTRY PRODUCTS VALP REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22912540
Report Number1319808-2025-00029
Device Sequence Number13078055
Product Code LEG
UDI-Device Identifier10758750006748
UDI-Public(01)10758750006748(17)260417(11)241017(10)352886
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2026
Device Catalogue Number6801710
Device Lot Number2511-35-2886
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Initial Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown